MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-10-60-135
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.The distal portion of the stent was protruding out from the distal end of the catheter outer sheath approximately 2mm.A serpentine coiling of the outer assembly was noted 124 ¿ 128 cm from the distal tip.Maximum peak force was required to deploy stent in the deployment apparatus.The inner shaft (proximal grip) exhibited a bend at 2.26 lbs.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a protege rx carotid stent during treatment of a lesion in the patient¿s mid common carotid artery.There was no calcification.Vessel tortuosity is reported.No damage noted to packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed.The device was prepped without issue.The thumbscrew/lock-pin was checked for securement prior to procedure.Pre-dilation was performed.The device was not passed through a previously deployed stent.No resistance was encountered during advancement of the device.It is reported that the stent was unable to be deployed.The device safely removed from the patient and was replaced with a non-medtronic carotid device.No patient injury reported.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9648190
Report Number2183870-2020-00031
Device Sequence Number2767816
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2020
Device Model NumberSECX-10-60-135
Device Catalogue NumberSECX-10-60-135
Device Lot NumberA724326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1